Ohio, 2001

Flood in Ohio, April 11 to 13, 2001

April 11 to 13, 2001 · NWS ILN · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Apr 11, 9:15 AM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Apr 11, 9:15 AM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
1015 AM EDT WED APR 11 2001

LATEST SFC MAP SHOWS WMFNT HAS LIFTED TO N A BIT. MIDNIGHT SHIFT
LEFT ME WITH A GOOD FCST...BUT WL NEED TO UPDATE FOR WNDS AS MOST
AREAS ARE STAYING SE AND SHOULD SHIFT TO S THIS AFTN. WL ADJUST
ACCORDINGLY.

ILN 12Z SNDG HAS WBZ UP TO 11.5K FT...SO LOOKS LIKE IT WL BE MORE
DIFFICULT TO GET HAILERS TODAY. WL HAVE TO WATCH WHEN WNDS FINALLY
DO KICK OVER TO THE SOUTH TO SEE WHAT POPS UP. REST OF FCST LOOKS
GOOD.

DEALING WTH MINOR RIVER FLOODING THIS MORNING ALSO (THANKS FOR COORD
RLX). MIAMI AND PORTIONS OF HOCKING AND LOWER SCIOTO VALLEYS CAN'T
STAND ANY MORE PRECIP...SO HOPEFULLY THERE IS NOT MUCH DEVELOPMENT
TDY. AS FNT COMES THROUGH OVERNIGHT...MOVEMENT WILL HOPEFULLY BE
QUICK ENOUGH TO NOT CAUSE FLOODING PROBLEMS.

WX MAGIC GIVES US A MAX TMP OF ABOUT 81 DEGREES AT ILN.

.ILN...NONE.

JDR

,

In the hours before

Special weather statement, Apr 11, 4:58 AM EST, 5 hours 27 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-111600-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
558 AM EDT WED APR 11 2001

...RISK OF SEVERE THUNDERSTORMS AGAIN TODAY AND TONIGHT...

THE STATIONARY BOUNDARY THAT HAS BROUGHT SEVERAL ROUNDS OF SEVERE
WEATHER TO THE OHIO VALLEY THIS WEEK WILL LIFT TO THE NORTH TODAY
IN RESPONSE TO A VERY STRONG LOW PRESSURE SYSTEM OVER THE PLAINS.
A COLD FRONT WILL SWEEP ACROSS THE REGION ON THURSDAY MORNING.

WARM AND MUGGY CONDITIONS ARE EXPECTED TODAY WHICH WILL CAUSE THE
ATMOSPHERE TO DESTABILIZE ACROSS THE REGION.  SCATTERED
THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON MAINLY NORTH
OF INTERSTATE 70.  HOWEVER...A FEW THUNDERSTORMS ARE STILL POSSIBLE
FURTHER SOUTH.  SOME OF THE STORMS THIS AFTERNOON MAY BECOME SEVERE
WITH LARGE HAIL AND DAMAGING WINDS.

AS THE STRONG LOW MOVES RAPIDLY NORTHEAST TONIGHT...A SQUALL LINE
IS EXPECTED TO RACE ACROSS THE OHIO VALLEY.  THE TIMING OF THIS
SQUALL LINE IS UNCERTAIN...BUT THE STORMS WILL BE CAPABLE OF
PRODUCING VERY STRONG WINDS.

STORM SPOTTER ACTIVATION IS POSSIBLE LATE THIS AFTERNOON A
ND
TONIGHT.

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER UPDATES.

WILKINSON

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Hocking

When
April 11, 10:25 AM EST to April 13, 5:00 AM EST
Where
Hocking forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

Heavy rainfall caused the Hocking River at Enterprise to overflow its banks. The river crested at 15.3 feet at 845 pm EST on the 11th. Flood stage is 12.0 feet. US Highway 33 and some homes in Rockbridge were flooded.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2001Every state in 2001This day in weather historyWarnings in Ohio, April 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5240021.